MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C75-O20V
Medical Device Problem Codes Use of Device Problem (1670); Malposition of Device (2616)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft, an afx vela suprarenal, and two (2) afx limb stent graft.The afx2 bifurcated stent graft and an afx vela suprarenal were deployed.During the advancement of an afx limb stent graft, the afx vela suprarenal was pushed proximal over the renals while trying to re-advance the sheath to place the afx limb stent graft.An attempt to pull the afx limb stent graft down was made; however, it was unsuccessful.The physician elected to surgically open the aorta, explanted the afx vela suprarenal, placed an open graft (non-endologix) under the renals, and sewed the distal part of the open graft to the top of the afx2 bifurcated stent graft.Post-procedure the implanted devices became occluded.The patient underwent aortobifemoral bypass.The patient was on a ventilator; however, stable.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation.The explanted device was discarded by the hospital, and the other devices remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The explanted device was discarded by the hospital, and the other devices remain implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the malposition of the proximal extension is unconfirmed.The renal occlusion, aorto-iliac occlusion and surgical conversion (aorto-bifemoral bypass) are confirmed.This is moderately consistent with the reported adverse event/incident.The most likely causation for the renal occlusion, aorto-iliac occlusion and surgical conversion (aorto-bifemoral bypass) is user related.The procedure related harms identified were a left pneumoperitoneum, mesenteric ischemia, an ileus and acute kidney injury.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The iliac diameters were off label (right 27.1mm and left 41.2mm) should be 10-23mm.There was no abdominal aortic aneurysm as the largest diameter was 3.3cm.The bilateral access sites were off label (right 3.9mm and left 3.6mm) should be greater than or equal to 6.5mm.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13891708
Report Number2031527-2022-00063
Device Sequence Number6328547
Product Code MIH
UDI-Device Identifier00818009013583
UDI-Public(01)00818009013583(17)230616
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2023
Device Model NumberA28-28/C75-O20V
Device Lot Number2362780006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer05/02/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT (LN 2243884012); AFX LIMB STENT GRAFT (LN 2346456006); AFX2 BIFURCATED STENT GRAFT (LN 2389798005)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale